Epilepsy Research UK

Lamotrigine

My 16 yr old daughter has just been diagnosed with epilepsy and started on Lamotrigine . She’s been titrating up from 25mg to 100mg. 4 days moving from 75 to 100mg she had a mild rash on arms , legs and back. They are tiny pinprick spots either pale pink or colourless and itchy. Our GP is uncertain if it’s the Lamotrigine or a virus. 3 days in no virus symptoms but she’s tired, bit achy and her gland under her ear ( one side only) is up. I am wondering if anybody else has experienced similar. We reduced her back down to 75mg to wait and see.

3 Replies
oldestnewest

I believe it is the Lamotrogine. I had the same thing for years! And had to put up with it! Go to the specialist about it. I was on 500mg a day and it was horrendous! If she's only on 100mg and has it she probably is quite sensitive. Go and check her out with the specialist.

1 like
Reply

I had a similar thing when i started it too but did not itch and the tiny spots remained but just stuck with it - dont worry drug works and does not make me drowsy like spme others either

Reply

I have been on Lamotrtoigine for several years now,a comparatively low dosage of 200mg for temporal low epilepsy.The first couple of weeks were horrible ,mentally and physically and I did worry about any spots etc. I found talking to my consultant very reassuring . I do feel for you,the anxiety of epilepsy is bad enough and the medication does take a while to set in.It is has managed my seizures and i am sure that they may have to alter the dosage at some point . I think your G.P should refer you back to a specialist to put your mind at rest.I wish you love and best wishes during this difficult time

Reply

You may also like...